My husband, who is 49, had blood work done. It shows a WBC count of 40,000, which has been checked twice now. His doctor wants to send him to see a specialist. He has had no recent infections. There is no change in his appetite and no weight loss. He feels fine.
He has been on Neurontin for 3-5 months now for neuralgia and in researching it; it says it can cause an increase in WBC count. He had been on Tegretol for neuralgia before. Could this cause it? Of course, our main concern is, could it be leukemia?
Welcome to icliniq.com.
Based on your query, my opinion is as follows:
Yes, Neurontin - Gabapentin is known to cause high WBC (white blood cell) count. If there is no infection, then it is common to worry about leukemia when the WBC count is high. At present, the best idea is to get a peripheral blood smear report done.
If there is no increased immature form like blasts, then it is a Neurontin side effect. If immature blasts present, then he will require further evaluation.The cause is probably Neurontin; however, get a peripheral smear to calm your mind.
For further information consult a hematologist online -->https://www.icliniq.com/ask-a-doctor-online/hematologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I read a lot of negative reviews on this tablet, with relation to nerves ... Read fullCan Neurontin be the reason for high WBC count?
Hi doctor, My husband, who is 49, had blood work done ... Based on your query, my opinion is as follows: Yes, Neurontin - Gabapentin is known to cause high WBC (white blood cell) ... Read fullAcute Myelogenous Leukemia - Causes , Symptoms, Risk Factors, and Treatment
.. a severe variant of leukemia that might cause severe symptoms. Read this article to know more .. ... Read full
Ask your health query to a doctor online?Ask a Hematologist Now